Alert archive / Pennsylvania / Flash Flood Warnings in 2004
Flash Flood Warning 104, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Nov 28, 2004, 10:55 AM EST for Susquehanna County, Pennsylvania; Broome County, New York. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 28, 2004, 10:55 AM EST (15:55 UTC)
- Expired
- Nov 28, 2004, 1:00 PM EST
- In force
- 2 hr
- Issued by
- NWS Binghamton, NY
- Area
- Counties, with a storm outline in the text
Counties Broome County, NY, Susquehanna County, PA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 3.9 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 559 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 360 m²/s²
- 0-3 km storm-relative helicity
- 447 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KBGM 281558
FFWBGM
NYC007-PAC115-281800-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
1055 AM EST SUN NOV 28 2004
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
BROOME COUNTY IN CENTRAL NEW YORK
SUSQUEHANNA COUNTY IN NORTHEAST PENNSYLVANIA
* UNTIL 100 PM EST
* AT 1055 AM EST...EMERGENCY MANAGEMENT REPORTED WIDESPREAD ROAD AND
SMALL STREAM FLOODING ACROSS THE WARNED AREA. THE VERY HEAVY RAINS
WHICH CAUSED THIS FLOODING HAVE MOVED OUT OF THE AREA, AND FLOOD
WATERS WILL RECEDE BY EARLY AFTERNOON.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
LAT...LON 4167 7612 4163 7548 4221 7545 4226 7582
4240 7611
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Nov 28, 8:00 AM EST, 2 hours 55 minutes earlier.
Area forecast discussion, Nov 28, 8:00 AM EST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BINGHAMTON NY
800 AM EST SUN NOV 28 2004
.SHORT TERM (TODAY)..
WEVE EXPANDED THE FLOOD WATCH UP INTO THE MOHAWK VALLEY/NORTHERN
FINGER LAKES ZONES IN CENTRAL NY...BASED ON LATEST RADAR
PRESENTATION AND SHORT-RANGE MODEL OUTPUT.
NO OTHER CHANGES AT THIS TIME.
&&
.PREVIOUS DISCUSSION...
SHORT TERM (TODAY - MONDAY)...
STRONG...NEGATIVELY-TILTED UPPER TROUGH...WELL SEEN ON WATER VAPOR
IMAGERY...WILL SLIDE ACROSS THE REGION BY THIS AFTERNOON.
PRONOUNCED LIFT AND GOOD MOISTURE ADVECTION WITH THIS SYSTEM WILL
BRING A RELATIVELY BRIEF SHOT OF HEAVY RAINFALL THIS MORNING AND
EARLY AFTERNOON. IN GENERAL...WERE EXPECTING RAINFALL AMOUNTS OF
1.0 TO 1.5 INCHES ACROSS CENTRAL NY AND NORTHEAST PA...WITH
LOCALIZED AREAS IN THE POCONOS AND CATSKILLS SEEING 2.0 TO 2.5
INCHES WITH AN ADDED UPSLOPE COMPONENT. WE SHOULD BE ABLE TO HANDLE
THESE AMOUNTS WITHOUT ANY MAJOR PROBLEMS.
LOCAL WIND PROFILERS AND RADARS INDICATE THAT WINDS OF 50-60 KNOTS
ARE BEING OBSERVED AS LOW AS ABOUT 3000 FEET AS OF THIS WRITING.
ALTHOUGH WE FEEL MOST AREAS WILL NOT SEE THESE KIND OF WIND SPEEDS
GIVEN A FAIRLY STABLE LOW-LEVEL ENVIRONMENT...THERE IS STILL
POTENTIAL FOR SOME OF THE RIDGE TOP AREAS TO SEE GUSTS REACHING
ADVISORY CRITERIA (AROUND 50 MPH). THUS...WELL KEEP THE ADVISORY
GOING FOR NOW. EVEN THOUGH THE LOWER-LEVEL LAPSE RATES BEGIN TO
STEEPEN THIS AFTERNOON BEHIND THE COLD FRONT...THE ENVIRONMENTAL
WINDS SHOULD WEAKEN BY THIS TIME AS THE MAIN LOW-LEVEL JET SHIFTS
EASTWARD. THUS...WINDS SHOULD SUBSIDE THIS AFTERNOON.
TONIGHT...SINKING MOTION AND OVERALL DRYING SHOULD LEAD TO AT LEAST
PARTIAL CLEARING ACROSS THE MAJORITY OF THE FORECAST AREA. THE
EXCEPTION WILL BE ACROSS OUR NORTHERN ZONES...WHERE COLD ADVECTION
AND FAVORABLE TRAJECTORIES COULD LEAD TO A MARGINAL LAKE
RESPONSE...WITH MORE CLOUDS AND PERHAPS A FEW FLURRIES OR LIGHT SNOW
SHOWERS.
ON MONDAY...WEAK HIGH PRESSURE BUILDS IN...WITH AT LEAST SOME
SUNSHINE AND SEASONABLY CHILLY TEMPERATURES ANTICIPATED AREA-WIDE.
-MJ
&&
.AVIATION...
RAIN WILL AFFECT THE REGION TODAY...WITH WINDS STRONG THROUGHOUT THE
ATMOSPHERE GENERATING THE POTENTIAL FOR LOW LEVEL WIND SHEAR. AT THE
SURFACE WINDS WILL BE SUSTAINED IN THE 15 KT TO 25 KT RANGE...WITH
GUSTS OVER 30 KTS EXPECTED. CIGS WILL BE REDUCED TO 700-1200 FEET AT
TIMES. -DJP
&&
.LONG TERM...
CONTINUED WITH THE CANADIAN/EURO FOR THE MEDIUM RNG, BUT LATEST 12Z
GFS RUN INDICATES THE SRN STREAM SYSTEM PROGGED FOR MIDWEEK MAY STAY
SOUTH OF RGN. IF THAT IS THE CASE, THEN WELL ONLY BE AFFECTED BY
WEAK NRN STREAM S/WVS WITH LIMITED MSTR. TIMING ALWAYS DIFFICULT,
SPCLY WHEN OVERALL CONFIDENCE IS BLO NORMAL. MADE VERY LTL CHG TO
CRNT XTNDD FCST AT THIS TIME, PREFERRING CONTINUITY OVER SIG CHGS
BASED ON 1 MDL RUN. IF TREND CONTINUES HOWEVER, WELL HAVE TO CUT
BACK ON THE CHCS FOR PCPN FOR MIDWEEK.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
.NY...WIND ADVISORY THIS MORNING...ENTIRE AREA.
FLOOD WATCH TODAY FOR ALL EXCEPT SENECA...YATES...SCHUYLER...
CHEMUNG...AND STEUBEN
.PA...WIND ADVISORY THIS MORNING...ENTIRE AREA.
FLOOD WATCH TODAY...ENTIRE AREA.
&&Hazardous weather outlook, Nov 28, 3:10 AM EST, 7 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 310 AM EST SUN NOV 28 2004 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-290818- BRADFORD-BROOME-CHEMUNG-CHENANGO-CORTLAND-DELAWARE-LACKAWANNA- LUZERNE-MADISON-NORTHERN ONEIDA-NORTHERN WAYNE-ONONDAGA-OTSEGO-PIKE- SCHUYLER-SENECA-SOUTHERN CAYUGA-SOUTHERN ONEIDA-SOUTHERN WAYNE- STEUBEN-SULLIVAN-SUSQUEHANNA-TIOGA-TOMPKINS-WYOMING-YATES- 310 AM EST SUN NOV 28 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY... WINDY CONDITIONS WILL PREVAIL...ESPECIALLY THIS MORNING...WHEN GUSTS COULD REACH 50 MPH OVER THE HIGHER ELEVATIONS. THUS... THE NATIONAL WEATHER SERVICE HAS CONTINUED A WIND ADVISORY THIS MORNING. FOR FURTHER DETAILS...PLEASE REFER TO THE PRODUCT ALBNPWBGM. HEAVY RAIN WILL ALSO FALL AT TIMES TODAY. IN GENERAL...1 TO 1.5 INCHES OF RAIN IS EXPECTED...WITH LOCALLY HIGHER AMOUNTS OF 2 TO 2.5 INCHES IN THE POCONOS AND CATSKILLS. THESE RAINFALL AMOUNTS ARE NOT EXPECTED TO CAUSE SIGNIFICANT RUNOFF PROBLEMS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. HOWEVER... SPOTTERS ARE ENCOURAGED TO FORWARD ANY REPORTS OF EITHER HIGH WINDS OR PARTICULARLY HEAVY RAIN TO THE NATIONAL WEATHER SERVICE. MJ
In the hours before
Local storm report, Nov 28, 9:15 AM EST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
915 AM EST SUN NOV 28 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 AM FLASH FLOOD TUNKHANNOCK 41.54N 75.95W
11/28/2004 WYOMING PA EMERGENCY MNGR
SWALE BROOK
0910 AM FLASH FLOOD HONESDALE 41.58N 75.25W
11/28/2004 WAYNE PA EMERGENCY MNGR
3 ROADS FLOODED - BASEMENT FLOODING
&&Local storm report, Nov 28, 9:47 AM EST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
947 AM EST SUN NOV 28 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM FLASH FLOOD DEPOSIT 42.06N 75.42W
11/28/2004 DELAWARE NY LAW ENFORCEMENT
ROUTE 17 CLOSED AT EXITS 84 AND 87 DIE TO FLOODING
&&Local storm report, Nov 28, 9:47 AM EST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BINGHAMTON NY
947 AM EST SUN NOV 28 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM FLASH FLOOD DEPOSIT 42.06N 75.42W
11/28/2004 DELAWARE NY LAW ENFORCEMENT
ROUTE 17 CLOSED AT EXITS 84 AND 87 DUE TO FLOODING
&&Local storm report, Nov 28, 10:16 AM EST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BINGHAMTON NY
1016 AM EST SUN NOV 28 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 AM FLASH FLOOD HONESDALE 41.58N 75.25W
11/28/2004 WAYNE PA EMERGENCY MNGR
3 ROADS FLOODED - BASEMENT FLOODING
0910 AM FLASH FLOOD TUNKHANNOCK 41.54N 75.95W
11/28/2004 WYOMING PA EMERGENCY MNGR
SWALE BROOK
0945 AM FLASH FLOOD DEPOSIT 42.06N 75.42W
11/28/2004 DELAWARE NY LAW ENFORCEMENT
ROUTE 17 CLOSED AT EXITS 84 AND 87 DUE TO FLOODING
1000 AM FLASH FLOOD WILKES-BARRE 41.25N 75.88W
11/28/2004 LUZERNE PA EMERGENCY MNGR
NUMEROUS ROAD CLOSURES ACROSS THE COUNTY
&&Local storm report, Nov 28, 10:47 AM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BINGHAMTON NY
1047 AM EST SUN NOV 28 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 AM FLASH FLOOD HONESDALE 41.58N 75.25W
11/28/2004 WAYNE PA EMERGENCY MNGR
3 ROADS FLOODED - BASEMENT FLOODING
0910 AM FLASH FLOOD TUNKHANNOCK 41.54N 75.95W
11/28/2004 WYOMING PA EMERGENCY MNGR
SWALE BROOK FLOODING
0945 AM FLASH FLOOD DEPOSIT 42.06N 75.42W
11/28/2004 DELAWARE NY LAW ENFORCEMENT
ROUTE 17 CLOSED AT EXITS 84 AND 87 DUE TO FLOODING
1000 AM FLASH FLOOD WILKES-BARRE 41.25N 75.88W
11/28/2004 LUZERNE PA EMERGENCY MNGR
NUMEROUS ROAD CLOSURES ACROSS THE COUNTY
1030 AM FLASH FLOOD NEW MILFORD 41.88N 75.73W
11/28/2004 SUSQUEHANNA PA EMERGENCY MNGR
NUMEROUS ROAD CLOSURES ACROSS THE COUNTY. ROCK SLIDE ON
RT 706 IN NEW MILFORD.
1030 AM FLASH FLOOD SCRANTON 41.40N 75.67W
11/28/2004 LACKAWANNA PA EMERGENCY MNGR
NUMEROUS ROAD CLOSURES ACROSS THE COUNTY
&&The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 28, 6:59 AM EST | Flash Flood Warning | BGM | Lackawanna, Wayne | 3 hr |
| Nov 28, 7:08 AM EST | Flash Flood Warning | BGM | Luzerne, Wyoming | 3 hr |
| Nov 28, 8:01 AM EST | Flash Flood Warning | BGM | Susquehanna | 3 hr |
| Nov 28, 8:26 AM EST | Flash Flood Warning | BGM | Broome, Delaware, Sullivan | 3 hr |
| Nov 28, 9:47 AM EST | Flash Flood Warning | BGM | Madison, Otsego | 3 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2004Flash Flood Warnings in New York, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.